Alert archive / New York / Lake Effect Snow Advisories in 2016

Lake Effect Snow Advisory 11, NWS Buffalo, NY

January 21, 2016Monroe County, Wayne County, New York

NWS Buffalo, NY issued this lake effect snow advisory at Jan 21, 2016, 6:22 AM EST for Monroe County, Wayne County, New York. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2016, 6:22 AM EST (11:22 UTC)
Expired
Jan 21, 2016, 3:39 PM EST
In force
9 hr
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 118 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2016-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2016-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

333 
WWUS41 KBUF 211122
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
622 AM EST THU JAN 21 2016

NYZ003-004-211930-
/O.NEW.KBUF.LE.Y.0011.160121T1122Z-160121T2100Z/
MONROE-WAYNE-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK
622 AM EST THU JAN 21 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

* LOCATIONS...MONROE AND WAYNE COUNTIES.

* TIMING...THROUGH THIS AFTERNOON.

* ACCUMULATIONS...3 TO 4 INCHES TODAY.

* WINDS...NORTHWEST AROUND 10 MPH. 

* TEMPERATURES...HIGHS IN THE MID 20S TODAY.

* IMPACTS...LAKE EFFECT SNOW WILL PRODUCE HAZARDOUS TRAVEL 
  CONDITIONS IN LOCALIZED BANDS WITH SNOW COVERED ROADS AND POOR 
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

RSH
2 follow-up statements
874 
WWUS41 KBUF 211739
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1239 PM EST THU JAN 21 2016

NYZ003-004-212100-
/O.CON.KBUF.LE.Y.0011.000000T0000Z-160121T2100Z/
MONROE-WAYNE-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK
1239 PM EST THU JAN 21 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

* LOCATIONS...MONROE AND WAYNE COUNTIES.

* TIMING...THROUGH LATE THIS AFTERNOON.

* ACCUMULATIONS...UP TO 2 INCHES THIS AFTERNOON.

* WINDS...NORTH 5 TO 10 MPH.

* TEMPERATURES...IN THE MID 20S THIS AFTERNOON.

* IMPACTS...LAKE EFFECT SNOW WILL PRODUCE HAZARDOUS TRAVEL 
  CONDITIONS IN LOCALIZED BANDS WITH SNOW COVERED ROADS AND POOR 
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

THOMAS
466 
WWUS41 KBUF 212039
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EST THU JAN 21 2016

NYZ003-004-212145-
/O.CAN.KBUF.LE.Y.0011.000000T0000Z-160121T2100Z/
MONROE-WAYNE-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK
339 PM EST THU JAN 21 2016

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY.

$$

THOMAS

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 21, 2:59 AM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Jan 21, 2:59 AM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
259 AM EST THU JAN 21 2016

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE MID WEST WILL HELP TO DIRECT CHILLY
CANADIAN AIR SOUTHEASTWARD ACROSS THE LOWER GREAT LAKES TODAY AND
TONIGHT...RESULTING IN FLURRIES AND NUISANCE LAKE EFFECT SNOW
SHOWERS. A STORM SYSTEM OVER THE DEEP SOUTH ON FRIDAY WILL THEN MAKE
ITS WAY UP THE MID ATLANTIC COAST AS A MAJOR WINTER STORM...BUT THE
AFFECTS FROM THIS EVENTUAL NOR'EASTER WILL REMAIN TO OUR SOUTHEAST.
HIGH PRESSURE OVER THE UPPER GREAT LAKES WILL SETTLE ACROSS OUR
REGION FOR THE WEEKEND WITH FAIR CHILLY WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
A QUICK MOVING SHORTWAVE DOVE SOUTHEAST ACROSS OUR REGION LAST
EVENING...AND NOW A COLD NORTHWEST FLOW IN ITS WAKE WILL SPRAY
ENOUGH LAKE EFFECT SNOW TO COAT THE GROUND OVER PARTS OF THE REGION.
THE BULK OF THE SNOW SHOWERS WILL BE CONFINED TO THE WESTERN
SOUTHERN TIER AND FROM ORLEANS-GENESEE COUNTIES EAST TO SYR. THE
LATTER AREA OF LAKE EFFECT SNOW WILL OCCASIONALLY BE TIED TO SOME
STREAMERS OFF LAKE HURON...SO ACCUMULATIONS IN THAT AREA WILL BE A
LITTLE HIGHER BEING IN THE 1 TO 3 INCH RANGE. A CAP IN THE VCNTY OF
6K FT SHOULD KEEP THE ACTIVITY FROM BEING ANY MORE SIGNIFICANT.

OUTSIDE OF THESE TWO AREAS OF NUISANCE LAKE EFFECT...SKIES WILL BE
PARTLY TO MOSTLY CLOUDY. THE EXCEPTION WILL BE ACROSS THE NORTH
COUNTRY WHERE SUNSHINE IS EXPECTED TO RETURN. TEMPERATURES ACROSS
THE REGION TODAY WILL REMAIN BELOW NORMAL...AS H85 TEMPS IN THE
VCNTY OF -12C WILL ONLY SUPPORT AFTERNOON HIGHS IN THE MID 20S. IT
WILL BE A FEW DEGREES COLDER ACROSS THE NORTH COUNTRY AND HIGHER
TERRAIN OF THE SRN TIER. NORMAL HIGHS FOR THIS POINT IN JANUARY ARE
WITHIN A DEGREE OR SO OF 30.

TONIGHT...HIGH PRESSURE OVER THE UPPER MID WEST WILL BUILD ACROSS
OUR FORECAST AREA. THE LOWERING SUBSIDENCE INVERSION FROM THIS
FEATURE WILL FURTHER WEAKEN THE UNIMPRESSIVE LAKE SNOW SHOWERS
SOUTHEAST OF BOTH LAKES...WHILE SUPPORTING FAIR COLD WEATHER ACROSS
THE REMAINDER OF THE REGION. TEMPS TONIGHT ARE FORECAST TO DROP TO
BETWEEN 10 AND 15 ACROSS MOST AREAS...WITH SINGLE DIGIT READINGS
ANTICIPATED EAST OF LK ONTARIO AND ACROSS MUCH OF THE SRN TIER.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AT THE START OF FRIDAY MORNING...SOME NUISANCE-TYPE NORTHERLY FLOW
LAKE EFFECT SNOW SHOWERS WILL PROBABLY STILL BE ONGOING ALONG MUCH
OF THE SOUTH SHORE OF LAKE ONTARIO...HOWEVER THESE SHOULD BE FAIRLY
LIGHT AND SCATTERED IN NATURE OWING TO THE SHORT FETCH ACROSS THE
LAKE AND A CAPPING INVERSION AT 5 KFT. AS THE DAY PROGRESSES...THESE
WILL GRADUALLY FADE OUT AS THE LOW LEVEL FLOW VEERS TO EAST-NORTHEAST...
THE CAP LOWERS...AND THE SUPPORTING SNOW GROWTH REGION BENEATH IT IS
LOST...ALL OF WHICH WILL LIKELY RESULT IN DRY CONDITIONS RETURNING
AREAWIDE BY EARLY AFTERNOON. THIS STATED...AT LEAST SOME LEFTOVER
LAKE EFFECT/OROGRAPHICALLY-INDUCED LOW CLOUDS WILL PROBABLY STILL
LINGER RIGHT THROUGH THE DAY SOUTH OF LAKE ONTARIO.

AFTER THAT...THE REMAINDER OF THIS PERIOD LOOKS TO BE QUIET AND DRY
AS A MAJOR WINTER STORM SLIDES BY WELL TO OUR SOUTH FRIDAY NIGHT AND
SATURDAY...WHILE SURFACE-BASED RIDGING OTHERWISE REMAINS DOMINANT
ACROSS UPSTATE NEW YORK. EXPECT SKIES TO LARGELY AVERAGE OUT PARTLY
CLOUDY...EXCEPT SOUTH OF LAKE ONTARIO WHERE SOME LOW LEVEL MOISTURE/
CLOUD COVER MAY BECOME TRAPPED UNDER A STEEPENING/LOWERING SUBSIDENCE
INVERSION FRIDAY NIGHT AND SATURDAY.

TEMPERATURE-WISE...READINGS WILL GENERALLY CONTINUE TO AVERAGE A
BIT BELOW NORMAL FOR MOST OF THIS PERIOD...BEFORE RECOVERING BACK
TO NEAR NORMAL LEVELS ON SUNDAY.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
IN THE EXTENDED PORTION OF THE FORECAST...BENIGN WEATHER LOOKS TO
CONTINUE THROUGH MONDAY AS THE AXIS OF SURFACE-BASED RIDGING SLOWLY
DRIFTS EAST FROM THE SPINE OF THE APPALACHIANS TO THE MID-ATLANTIC
COASTLINE. THIS FEATURE WILL PROMOTE CONTINUED DRY WEATHER ACROSS
OUR REGION...WITH A DEVELOPING MODEST RETURN FLOW OF MILDER AIR ON
ITS BACKSIDE ALLOWING TEMPERATURES TO CLIMB INTO THE MID AND UPPER
30S IN MOST AREAS.

AFTER THAT...THE MEDIUM RANGE GUIDANCE IS IN DECENT AGREEMENT ON
THE NEXT BROAD UPPER LEVEL TROUGH DIGGING ACROSS OUR REGION MONDAY
NIGHT AND TUESDAY...WITH AN ATTENDANT SURFACE WAVE LIFTING BY TO
OUR NORTHWEST IN THE PROCESS. THIS SYSTEM WILL BRING OUR REGION
OUR NEXT GENERAL CHANCE OF PRECIPITATION...ALONG WITH A TEMPORARY
INFLUX OF MILDER AIR THAT SHOULD BE ENOUGH TO ALLOW FOR AT LEAST
A RAIN/SNOW MIX.

FOLLOWING THE PASSAGE OF THIS SYSTEM AND ITS TRAILING COLD FRONT
SOMETIME ON TUESDAY...A GENERAL WESTERLY FLOW OF COLDER /AND
EVENTUALLY DRIER/ AIR LOOKS TO OVERSPREAD OUR REGION FOR TUESDAY
NIGHT AND WEDNESDAY. THIS SHOULD RESULT IN ANY LINGERING SYNOPTIC-
SCALE PRECIPITATION CHANGING BACK OVER TO SNOW AND TAPERING OFF...
WHILE LAKE AND OROGRAPHICALLY-DRIVEN SNOW SHOWERS DEVELOP DOWNWIND
OF LAKES ERIE AND ONTARIO. WHILE THE INFLUX OF COLDER AIR WILL RESULT
IN TEMPERATURES PULLING BACK SOME FROM THOSE EXPECTED EARLY ON IN
THE WEEK...AT THIS POINT IT APPEARS THAT READINGS WILL MERELY FALL
BACK TO NEAR NORMAL LEVELS FOR LATE JANUARY...OR DAYTIME HIGHS
OF RIGHT AROUND 30 DEGREES BY NEXT WEDNESDAY.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE CENTERED OVER THE UPPER MID WEST WILL SUPPORT FAIR
WEATHER ACROSS MOST OF WESTERN AND NORTH CENTRAL NEW YORK TODAY. THE
EXCEPTION WILL BE ACROSS THE WESTERN SOUTHERN TIER AND FROM ABOUT
ORLEANS COUNTY EAST TO KSYR WHERE SOME NUISANCE LAKE EFFECT SNOW
SHOWERS WILL RESULT IN OCCASIONAL MVFR TO IFR CONDITIONS. THIS WOULD
MAINLY BE AN ISSUE FOR KROC AND KJHW.

TONIGHT...THE SFC HIGH WILL DRIFT ACROSS WESTERN NEW YORK. THIS WILL
WEAKEN THE NUISANCE LAKE SNOW SHOWER ACTIVITY AND LEAD TO GENERALLY
FAIR VFR WEATHER ACROSS ALL OF WRN AND NORTH CENTRAL NEW YORK.

OUTLOOK...
FRIDAY THROUGH SUNDAY...VFR AS THE AFFECTS OF A MAJOR WINTER STORM
WILL REMAIN TO OUR SOUTHEAST.
MONDAY...MAINLY VFR WITH A CHANCE FOR MVFR FLIGHT CONDITIONS MONDAY
NIGHT.

&&

.MARINE...
HIGH PRESSURE CENTERED OVER THE UPPER MID WEST WILL DRIFT TO THE
EAST ACROSS THE LOWER GREAT LAKES TONIGHT. THIS WILL RESULT IN A
WEAK SFC PRESSURE GRADIENT THAT WILL SUPPORT LIGHT TO OCCASIONALLY
MODERATE WINDS AND GENERALLY NEGLIGIBLE WAVES.

HIGH PRESSURE OVER THE LOWER GREAT LAKES FRIDAY MORNING WILL THEN
GRADUALLY MOVE NORTH AS A DEEP STORM SYSTEM WILL TRACK UP THE MID
ATLANTIC COAST. WHILE THE AFFECTS FROM THIS STORM SYSTEM WILL REMAIN
WELL TO OUR SOUTHEAST...IT WILL PROMOTE FRESHENING WINDS FRIDAY
NIGHT THROUGH SATURDAY. THIS WILL LIKELY LEAD TO OUR NEXT ROUND OF
SMALL CRAFT ADVISORIES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jan 21, 3:33 AM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
333 AM EST THU JAN 21 2016

NYZ001>008-010>014-019>021-085-221000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
333 AM EST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-221000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
333 AM EST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Jan 21, 3:49 AM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
349 AM EST THU JAN 21 2016

NYZ002-003-013-014-211015-
ORLEANS-MONROE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...GENESEO...
CANANDAIGUA
349 AM EST THU JAN 21 2016

...ACCUMULATING LAKE SNOWS EARLY THIS MORNING...

AN AREA OF LIGHT TO MODERATE LAKE EFFECT SNOW EXTENDING FROM THE
ORLEANS COUNTY SHORE TO MONROE COUNTY...THEN SOUTH TO LIVINGSTON
AND ONTARIO COUNTIES AT 4 AM WILL GENERALLY REMAIN IN PLACE
THROUGH DAYBREAK. WHILE THIS AREA OF STEADY SNOW IS ONLY PRODUCING
SNOW AT A RATE OF A HALF INCH PER HOUR...IT WILL CERTAINLY BE
ENOUGH TO PRODUCE SNOW COVERED AND SLICK CONDITIONS ON UNTREATED
SURFACES FOR THE MORNING COMMUTE. MOTORISTS SHOULD ALLOW FOR EXTRA
TIME TO REACH THEIR DESTINATION. TEMPERATURES THROUGH DAYBREAK
WILL GENERALLY BE IN THE LOWER 20S.

RSH
Special weather statement, Jan 21, 5:15 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
515 AM EST THU JAN 21 2016

NYZ002>004-211145-
ORLEANS-MONROE-WAYNE-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK
515 AM EST THU JAN 21 2016

...ACCUMULATING LAKE SNOWS EARLY THIS MORNING...

AN AREA OF LIGHT TO MODERATE LAKE EFFECT SNOW EXTENDING FROM THE
EASTERN HALF OF ORLEANS COUNTY ACROSS MONROE AND WESTERN WAYNE
COUNTIES AT 5:15 AM EST WILL GENERALLY REMAIN IN PLACE THROUGH
DAYBREAK. WHILE THIS AREA OF STEADY SNOW IS ONLY PRODUCING SNOW AT
A RATE OF A HALF INCH OR LESS PER HOUR...IT WILL CERTAINLY BE
ENOUGH TO PRODUCE SNOW COVERED AND SLICK CONDITIONS ON UNTREATED
SURFACES FOR THE MORNING COMMUTE. MOTORISTS SHOULD ALLOW FOR
EXTRA TIME TO REACH THEIR DESTINATION. TEMPERATURES THROUGH
DAYBREAK WILL GENERALLY BE IN THE LOWER 20S.

RSH
Special weather statement, Jan 21, 5:19 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
519 AM EST THU JAN 21 2016

NYZ019-020-085-211200-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
519 AM EST THU JAN 21 2016

...ACCUMULATING LAKE SNOWS EARLY THIS MORNING...

AN AREA OF LIGHT TO MODERATE LAKE EFFECT SNOW WILL BE FOUND ACROSS
CHAUTAUQUA...CATTARAUGUS AND THE SOUTHERN THIRD OF ERIE COUNTY
EARLY THIS MORNING. THIS WIDESPREAD AREA OF SNOW WILL GENERALLY
FALL AT LESS THAN A HALF INCH PER HOUR THROUGH 8 AM...BUT IT WILL
CERTAINLY BE ENOUGH TO PRODUCE SNOW COVERED AND SLICK CONDITIONS
ON UNTREATED SURFACES FOR THE MORNING COMMUTE. MOTORISTS SHOULD
ALLOW FOR EXTRA TIME TO REACH THEIR DESTINATION. TEMPERATURES
THROUGH DAYBREAK WILL GENERALLY BE IN THE TEENS...WITH READINGS
CLOSER TO 20 NEAR THE LAKE SHORE.

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 7:26 PM ESTSpecial Weather StatementBUFChautauqua79 min
Jan 20, 9:59 PM ESTSpecial Weather StatementBUFMonroe, Orleans, Wayne106 min

Nearby

Lake Effect Snow Advisories in New York, 2016Every lake effect snow advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.